# SDR CALA9601563

- Difficulty date: November 7, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N10834
- Make and model: Doug DC-9-82
- Aircraft serial: 49494
- Engine: Pwa JT8D217A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Vane Cluster
- Part number: 805372
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 24,462 hours
- Stage of operation: CL
- Nature of condition: E, J
- Precautionary procedure: A, E

## Discrepancy

THE NR 1 ENGINE GAVE OFF A LOUD POP AND ART FIRED DURING CLIMBOUT AT 1,000 FEET.  THE ENGINE EPR WAS AT 1.12 AND VIBRATION WAS STEADY.  THE ENGINE WAS SHUT DOWN AND THE AIRCRAFT WAS RETURNED TO IAH WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE REMOVED AND REPLACED THE NR 1 ENGINE.  *S/D*  TEARDOWN REVEALED FAILURE OF T-2 VANE CLUSTER.
